MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the burr became stuck in the lesion, dissection occurred, and surgery was required.The patient was diagnosed with unstable angina and coronary artery disease and underwent percutaneous transluminal coronary angioplasty (ptca) and percutaneous coronary rotational atherectomy.The target lesion was located in the left anterior descending (lad) artery.A 1.75mm rotalink burr was selected for use.During the procedure, the burr stalled when crossing a calcified area in the middle segment of the lad.Upon retraction, the burr became stuck at the lesion and could not be started and removed.Angiography showed that forward blood flow in the lad was timi grade 3 with no chest pain symptoms.The catheter of the burr was cut in a failed attempt to remove the burr with the support of a guidezilla device.Right femoral artery access was obtained, and a 6f arterial sheath was inserted.A non-boston scientific guiding catheter was then delivered to the opening of the left coronary artery (lca).However, it was difficult to cross the lesion site with two different non-boston scientific guidewires.A 1.2mm x 8mm and a 1.5mm x 15mm non-boston scientific balloons were then used but could not dislodge the burr.As a result, the interventional procedure was unsuccessful, and the treatment approach was changed to an open surgical procedure.The patient was transferred to the cardiac procedure department for surgical intervention.No further patient complications were reported.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22677414
Report Number2124215-2025-46861
Device Sequence Number21200446
Product Code MCX
UDI-Device Identifier08714729185840
UDI-Public(01)08714729185840(17)260114(10)33211525
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0033211525
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Initial Report FDA Received Date07/31/2025
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age62 YR
Patient SexMale